MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER
Catalog Number CSR135-21S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site: (b)(4), registration number: (b)(4).The corsair pro xs microcatheter was returned for evaluation.The concomitant non-asahi guide wire was inserted inside and about 12.5cm of the distal wire was out of the catheter tip.The separated tip of the microcatheter was locate on the wire about 5-5.5cm from the wire tip.Microscopic observation on the proximal side of the catheter tip found that the torn end of the tip was severely twisted.Strands on the catheter shaft were disarranged due to accumulated torsion.The separated tip was severely twisted for the most part.The very distal end of the separated tip was scratched likely by contacting calcium.In addition, the coil of the guide wire around the separated tip was disarranged.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that torsion generated with torqueing the microcatheter in attempts to cross the heavily calcified lesion had most likely contributed to the observed tip separation.The applied stress would localize and therefore exceed the product design limit when the tip was being caught and restricted its movement by the lesion.Sticking of the microcatheter on the guide wire was likely attributed to disarranged coil of the guide wire or narrowed catheter lumen by twisting.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] do not use this microcatheter in advanced calcified lesion.If any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.) [malfunctions and adverse effects] separation.Trap with guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi corsair pro xs microcatheter detached during a percutaneous coronary intervention (pci) to treat a heavily calcified 90-95% stenosis in the mid left circumflex artery (lcx).The physician used a non-asahi runthrough wire to cross the mid lcx heavily calcified lesion.First he used a non-asahi turnpike spiral microcatheter but it was unable to advance across lesion.He then tried corsair pro xs.He was unable to advance across the lesion.When he tried to remove the corsair pro xs, he noticed the microcatheter would not come off wire.He pulled the microcatheter and wire out of the guide.He noticed the tip was separated from the shaft and was stuck on the wire.He used another runthrough wire to cross the lesion.Then he used a non-asahi mamba flex microcatheter and tried to cross the lesion but it would not cross the lesion.The patient was fine, no adverse outcomes associated with this event.

Brand Name
CORSAIR PRO XS
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key11391022
Report Number3003775027-2021-00042
Device Sequence Number11054147
Product Code DQY
UDI-Device Identifier04547327123662
UDI-Public(01)04547327123662(17)230630(10)200720K041
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberCSR135-21S
Device Lot Number200720K041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2021
Initial Report FDA Received Date02/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1